Pennsylvania, 2012

Damaging Winds in Pennsylvania, June 3, 2012

June 3, 2012 · NWS CTP · 10 events in 7 counties and zones

Clusters of showers and isolated thunderstorms developed on the southwest periphery of broad cyclonic (counter-clockwise) flow aloft associated with a slow-moving upper low over New England. Despite limited instability, strong mid-level winds and steep lapse rates promoted wind damage within stronger line and bowing segments as they progressed from northwest to southeast across central…

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$60,000
Crop damage
None recorded
Events
10

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CTP wrote it up.

Clusters of showers and isolated thunderstorms developed on the southwest periphery of broad cyclonic (counter-clockwise) flow aloft associated with a slow-moving upper low over New England. Despite limited instability, strong mid-level winds and steep lapse rates promoted wind damage within stronger line and bowing segments as they progressed from northwest to southeast across central Pennsylvania.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before the first event at Jun 3, 4:39 PM EST, 26 minutes earlier.

Area forecast discussion, Jun 3, 4:39 PM EST, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
539 PM EDT SUN JUN 3 2012

.SYNOPSIS...
AN UPPER LEVEL LOW PRESSURE AND ASSOCIATED SURFACE LOW SPINNING OVER
GEORGIAN BAY THIS AFTERNOON...WILL MOVE SOUTHEAST ACROSS NEW YORK
STATE AND PARK ITSELF OFF THE EAST COAST OVER THE NEXT FEW DAYS.
THIS PATTERN WILL KEEP COOLER THAN NORMAL TEMPERATURES AND UNSETTLED
CONDITIONS WITH DAILY CHANCES OF SHOWERS IN THE FORECAST THROUGH THE
FIRST PART OF THE UPCOMING WEEK. A RIDGE OF HIGH PRESSURE ALOFT WILL
BUILD IN FROM THE MIDWEST WITH CLEARING AND WARMER CONDITIONS LATE
IN THE WEEK.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
REGIONAL 88D LOOP HAS LIT UP WITH CLUSTERS OF SHOWERS AND MAINLY
LOW-TOPPED TSRA OVER THE PAST 90 MINUTES. EXPECT THE CONVECTION TO
STRENGTHEN A BIT MORE...WITH THE STORMS GROWING ANOTHER SEVERAL-10
KFT LATE THIS AFTERNOON AS SFC TEMPS WARM BY ANOTHER 3-5 DEG F
ACROSS MUCH OF CENTRAL AND SOUTHERN PENN WHERE THINNER CLOUD COVER
AND NUMEROUS BREAKS WERE OCCURRING.

THE STRONGEST STORMS IN PENN ATTM WILL BE TRACKING ACROSS THE WRN
AND SCENT MTNS THROUGH LATE THIS AFTERNOON...AND IMPACT THE LOWER
AND MIDDLE SUSQ VALLEY AFTER 22Z.

THE STEEPEST...850-500MB LAPSE RATES ON THE ORDER OF APPROX 7C/KM
WILL BE SITUATED ACROSS THE SOUTHERN HALF OF THE STATE AND WILL
COINCIDE WITH A CORE OF WNW 850-800 MB WINDS OF 40-45KT /AND TRACK
OF THIS TSRA CLUSTER/ TO CREATE THE THREAT SOME HAIL AND GUSTY WINDS
BETWEEN 40-45 KTS. SPC CONTINUES TO HIGHLIGHT OUR AREA IN THE DAY 1
SEVERE OUTLOOK AND RECENTLY ISSUED SWOMCD...BUT STILL NOTES THAT THE
EXPECTED SMALL AREAL COVERAGE OF POTENTIAL SEVERE WEATHER PRECLUDES
AN UPGRADE TO SLIGHT RISK.

THIS AFTERNOONS MAX TEMPS BETWEEN 20-22Z WILL VARY FROM AROUND 60
DEGREES ACROSS THE FAR NW MTNS...TO THE MID 70S THROUGHOUT MUCH OF
THE LOWER SUSQ VALLEY.

THE SHOWERS WILL DIMINISH IN COVERAGE DURING THE EVENING.
HOWEVER...ADDITIONAL FORCING WILL DEVELOP LATER TONIGHT AS
THE UPPER LOW PASSES OVER THE WRN NY STATE AND NERN PA. THIS SHOULD
KEEP THE SHOWERS GOING...BUT LACK OF SOLAR HEATING AND SFC
INSTABILITY WILL CAUSE THE VERTICAL EXTENT AND INTENSITY OF THE
CELLS TO DIMINISH AS WELL. WILL CONTINUE TO MENTION THUNDER INTO THE
EARLY EVENING...THEN DIP POPS SLOWLY TO MAINLY SCATTERED SHOWERS
THRU THE NIGHT.

MINS WILL BE RIGHT AROUND NORMAL AS A RESULT OF THE LIGHT WEST WIND
AND GENERALLY BKN CLOUD COVER...AT LEAST ACROSS THE CENTRAL AND
NORTH. IF MORE CLEARING THAN ANTICIPATED OCCURS...TEMPS COULD DROP
TO NEAR 40F IN THE NORTH. MINS EARLY MONDAY MORNING WILL RANGE FROM
THE M40S NORTH...TO THE LOWER AND MID 50S IN THE SUSQ VALLEY.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH 6 PM MONDAY/...
THE EXTENT OF THICKER CLOUD COVER MONDAY IS SOMEWHAT IN
QUESTION...AS A SECOND AND RATHER POTENT SHORT WAVE DROPS SE FROM
THE LOWER GREAT LAKES. WILL PAINT OUR SKY GRIDS WITH A CONSISTENT
75-95 PERCENT CLOUD COVER...ALLOWING FOR A LITTLE WIGGLE ROOM OF
MOSTLY CLOUDY TO CLOUDY SKIES TO BE READ VIA OUR ZONE TEXT.

TEMPS WILL LIKELY BE A FEW /TO SVRL DEG F BELOW SUNDAYS MAXES/ AS
THE MEAN LLVL FLOW VEERS BY 30-40 DEG - TO THE NW...AND MODERATELY
STG COLD ADVECTION OCCURS IN THE 925-850 MB LAYER. MAXES COULD
EASILY HOLD IN THE UPPER 50S ACROSS THE HIGHEST TERRAIN OF THE FAR
NORTH...AND REACH THE UPPER 60S TO AROUND 70F IN THE SOUTHERN
VALLEYS.

THE BEST CHC FOR SHOWERS /AND PERHAPS SOME MORE LOW-TOPPED TSRA/
WILL BE ACROSS THE NE THIRD OF THE CWA. POPS WILL BE MAINLY IN THE
CHC CATEGORY FOR THE SW HALF OF THE FCST AREA.

&&

.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
UPPER LOW CENTERED OFF COAST OF NEW ENGLAND MON NIGHT WILL DRIFT
TO THE CANADIAN MARITIMES THROUGH FRI...BUT ACCOMPANYING LARGE
TROUGH WILL KEEP COOL NW FLOW ACROSS PENNSYLVANIA THROUGH MUCH OF
THE WEEK. TUE WILL AGAIN SEE SCT SHOWERS/ISOLATED TSTMS DEVELOP
DURING THE AFTERNOON HOURS...BUT THESE WILL BE LESS IN COVERAGE
THAN MONDAY. TEMPS WILL BE SIMILAR.

ON WED...SHOWER CHANCES CONTINUE TO SLOWLY DROP...BUT ISOLD/SCT
SHOWERS STILL EXPECTED TO DEVELOP WITH COOLER AIR ALOFT AND
DAYTIME HEATING. TEMPS BEGIN TO SLOWLY RECOVER...BUT REMAIN 5-7F
BELOW NORMAL.

EVEN KEPT MENTION OF A SHOWER INTO THU AS BACK EDGE OF TROUGH /AND
ACCOMPANYING WEAK SHORTWAVE/ PUSH THROUGH. TEMPS REMAIN SLIGHTLY
BELOW NORMAL.

HIGH PRESSURE FINALLY BUILDS IN FROM THE WEST BY FRI AND CONTINUES
THROUGH THE WEEKEND. MORNINGS WILL BE CHILLY...BUT AFTERNOON HIGHS
FRI WILL BE NEAR NORMAL WITH ABOVE NORMAL TEMPERATURES RETURNING
FOR SAT/SUN.

&&

.AVIATION /22Z SUNDAY THROUGH FRIDAY/...
SEVERAL BROKEN LINES OF CONVECTION PUSHING THROUGH THE REGION LATE
THIS AFTERNOON. ALTHOUGH LIGHTNING ACTIVITY LIMITED...STORMS
MIXING DOWN SOME HEALTHY WINDS IN THE 35 TO 45 KNOT RANGE. THESE
STORMS WILL AFFECT KAOO/KJST...AS WELL AS LOWER SUSQUEHANNA
AIRPORTS FOR THE NEXT SEVERAL HOURS. SEVERAL ADDITIONAL CLUSTERS
OF STRONGER SHOWERS AND TSRA APPROACHING THE NORTHWEST. EXPECT
OVERALL COVERAGE AND INTENSITY TO DIMINISH AFTER 01Z.

RELATIVELY BRIEF PERIODS OF MVFR CIGS ARE LIKELY...WITH MAINLY
VFR CONDS PREVAILING ACROSS MOST OF THE REGION THROUGH 04Z MONDAY.
INCREASINGLY MOIST UPSLOPE FLOW WILL LIKELY LOWER CIGS TO IFR AT
KBFD AND KJST LATE TONIGHT THROUGH THE MID MORNING MONDAY...THEN
PERIODS OF MVFR CIGS IN ALL AREAS MONDAY WITH SCATTERED SHOWERS
AND ISOLATED AFTERNOON TSRA.

OUTLOOK...
TUE-THU...AM LOW CIGS POSS W MTNS.
FRI...AM VALLEY FOG AND IFR POSSIBLE...OTHERWISE VFR.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...LAMBERT
NEAR TERM...LAMBERT
SHORT TERM...LAMBERT
LONG TERM...RXR
AVIATION...JUNG/LAMBERT
Hazardous weather outlook, Jun 3, 2:06 AM EST, 14 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
306 AM EDT SUN JUN 3 2012

PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053-
056>059-063>066-040715-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-
JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-
SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-
ADAMS-YORK-LANCASTER-
306 AM EDT SUN JUN 3 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS
THE REGION TODAY. SOME OF THE STORMS COULD PRODUCE SMALL HAIL AND
GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT LIKELY BUT IS POSSIBLE.

DANGELO

In the hours before

Special weather statement, Jun 3, 3:33 PM EST, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
433 PM EDT SUN JUN 3 2012

PAZ012-019-041-045-046-049>053-032130-
COLUMBIA PA-MONTOUR PA-NORTHERN CLINTON PA-NORTHERN LYCOMING PA-
NORTHUMBERLAND PA-SNYDER PA-SOUTHERN CENTRE PA-SOUTHERN CLINTON PA-
SOUTHERN LYCOMING PA-UNION PA-
433 PM EDT SUN JUN 3 2012

...A LINE OF THUNDERSTORMS WILL AFFECT EAST CENTRAL
CENTRE...LYCOMING...MONTOUR...NORTHERN SNYDER...NORTHWESTERN
NORTHUMBERLAND...SOUTHEASTERN CLINTON...UNION AND WEST CENTRAL
COLUMBIA COUNTIES...

AT 430 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM COGAN
STATION TO MACKEYVILLE...MOVING EAST AT 40 MPH.

WIND GUSTS TO 45 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS AS THEY AFFECT COGAN STATION...MONTOURSVILLE...HUGHESVILLE...
LAIRDSVILLE...WINFIELD AND RIVERSIDE.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-80 BETWEEN MILE MARKERS 160 AND 230...I-99 NEAR MILE MARKER 85...
I-180 BETWEEN MILE MARKERS 1 AND 29.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...STATE HIGHWAY
147...ROUTE 11...ROUTE 11/15...ROUTE 15...ROUTE 220...ALTERNATE ROUTE
220...ROUTE 522...STATE ROAD 26...STATE ROAD 45...STATE ROAD 61...
STATE ROAD 118...STATE ROAD 120.

LAT...LON 4116 7635 4072 7684 4081 7736 4085 7737
      4083 7742 4094 7775 4145 7727

FORECASTER: RXR
Special weather statement, Jun 3, 4:06 PM EST, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
506 PM EDT SUN JUN 3 2012

PAZ025>028-033>036-049-050-052-056>059-063>066-032200-
ADAMS PA-BEDFORD PA-BLAIR PA-CUMBERLAND PA-DAUPHIN PA-FRANKLIN
PA-FULTON PA-HUNTINGDON PA-JUNIATA PA-LANCASTER PA-LEBANON
PA-MIFFLIN PA-NORTHUMBERLAND PA-PERRY PA-SCHUYLKILL PA-SNYDER
PA-SOMERSET PA-UNION PA-YORK PA-
506 PM EDT SUN JUN 3 2012

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT ADAMS...BEDFORD...
CUMBERLAND...DAUPHIN...EASTERN SOMERSET...FRANKLIN...FULTON...
JUNIATA...MIFFLIN...NORTHWESTERN YORK...PERRY...SNYDER...SOUTH
CENTRAL BLAIR...SOUTHERN HUNTINGDON...SOUTHERN NORTHUMBERLAND...
SOUTHWESTERN SCHUYLKILL...SOUTHWESTERN UNION...WEST CENTRAL LANCASTER
AND WESTERN LEBANON COUNTIES...

AT 500 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
FREEBURG TO LOYSVILLE TO DOYLESBURG TO HOPEWELL TO ACOSTA...MOVING
SOUTHEAST AT 45 MPH.

WIND GUSTS TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS. THESE STORMS WILL AFFECT PILLOW...LYKENS...MUIR AND
JONESTOWN.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 109 AND 259...I-70 BETWEEN
MILE MARKERS 147 AND 170...I-78 BETWEEN MILE MARKERS 0 AND 8...I-81
BETWEEN MILE MARKERS 1 AND 112...I-83 BETWEEN MILE MARKERS 23 AND
50...I-99 BETWEEN MILE MARKERS 0 AND 16...I-283.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...THE HARRISBURG
EXPRESSWAY...THE HARRISBURG AIRPORT CONNECTOR...STATE HIGHWAY 283...
ROUTE 11...ROUTE 11/15...ROUTE 15...ROUTE 22...ROUTE 22/522...ROUTE
30...ROUTE 209...ROUTE 219...ROUTE 220...ROUTE 322...ROUTE 322/22...
ROUTE 422...ROUTE 522...STATE ROAD 45...STATE ROAD 94...STATE ROAD
97.

LAT...LON 3972 7878 4012 7919 4021 7911 4029 7842
      4044 7787 4060 7759 4093 7724 4062 7622
      4051 7631 4049 7642 4045 7637 3990 7682
      3971 7720

FORECASTER: JUNG
Special weather statement, Jun 3, 4:15 PM EST, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
515 PM EDT SUN JUN 3 2012

PAZ004-005-032145-
MCKEAN PA-WARREN PA-
515 PM EDT SUN JUN 3 2012

...A LINE OF GUSTY THUNDERSTORMS WILL AFFECT WARREN AND WESTERN
MCKEAN COUNTIES...

AT 512 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 7
MILES NORTH OF PANAMA TO GRAND VALLEY TO 9 MILES SOUTHWEST OF
HYDETOWN...MOVING EAST AT 50 MPH.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.
THESE STORMS WILL AFFECT YOUNGSVILLE...TIDIOUTE...WARREN AND LUDLOW.

LAT...LON 4200 7886 4172 7885 4171 7886 4171 7885
      4170 7886 4168 7885 4162 7899 4162 7952
      4163 7962 4179 7961 4179 7960 4200 7961

FORECASTER: KF
Special weather statement, Jun 3, 4:42 PM EST, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
542 PM EDT SUN JUN 3 2012

PAZ053-058-032215-
COLUMBIA PA-SCHUYLKILL PA-
542 PM EDT SUN JUN 3 2012

...A STRONG THUNDERSTORM WILL AFFECT SCHUYLKILL AND SOUTHEASTERN
COLUMBIA COUNTIES...

AT 537 PM EDT...A STRONG THUNDERSTORM WAS NEAR RINGTOWN...MOVING
SOUTHEAST AT 45 MPH.

WIND GUSTS TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL AFFECT TUSCARORA...NEW RINGGOLD AND SNYDERS.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-80 BETWEEN MILE MARKERS 242 AND 247...I-81 BETWEEN MILE MARKERS 110
AND 139.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 11...ROUTE
209...STATE ROAD 61...STATE ROAD 309.

LAT...LON 4072 7578 4064 7598 4057 7601 4054 7616
      4071 7656 4078 7638 4083 7641 4083 7647
      4109 7626 4108 7622 4095 7620 4091 7605
      4091 7599 4081 7588 4074 7576

FORECASTER: JUNG
Special weather statement, Jun 3, 4:44 PM EST, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
544 PM EDT SUN JUN 3 2012

PAZ004-005-010-011-032215-
CAMERON PA-ELK PA-MCKEAN PA-WARREN PA-
544 PM EDT SUN JUN 3 2012

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EASTERN WARREN...ELK...
MCKEAN AND NORTHWESTERN CAMERON COUNTIES...

AT 537 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 6
MILES EAST OF FREWSBURG TO CHAPMAN STATE PARK TO TIONESTA...MOVING
EAST AT 55 MPH.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS. THESE STORMS
WILL AFFECT WETMORE...JAMES CITY...WILCOX AND EAST BRANCH DAM.

LAT...LON 4200 7825 4155 7828 4129 7881 4137 7897
      4135 7902 4134 7910 4142 7910 4143 7907
      4145 7907 4145 7897 4162 7896 4163 7921
      4168 7907 4200 7906

FORECASTER: KF
Special weather statement, Jun 3, 4:48 PM EST, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
548 PM EDT SUN JUN 3 2012

PAZ026-034>036-056>059-063>066-032245-
ADAMS PA-BEDFORD PA-CUMBERLAND PA-DAUPHIN PA-FRANKLIN PA-FULTON PA-
HUNTINGDON PA-LANCASTER PA-LEBANON PA-PERRY PA-SCHUYLKILL PA-YORK PA-
548 PM EDT SUN JUN 3 2012

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT ADAMS...CUMBERLAND...
DAUPHIN...EAST CENTRAL BEDFORD...FRANKLIN...FULTON...LANCASTER...
LEBANON...SOUTH CENTRAL HUNTINGDON...SOUTHEASTERN PERRY...SOUTHERN
SCHUYLKILL AND YORK COUNTIES...

AT 547 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
VALLEY VIEW TO NEW CUMBERLAND TO PINE GROVE FURNACE TO EVERETT...
MOVING SOUTHEAST AT 30 MPH.

WIND GUSTS TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS. THESE STORMS WILL AFFECT TREMONT...PINE GROVE...SEVEN
STARS...MCSHERRYSTOWN...LITTLESTOWN AND ROTHSVILLE.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 147 AND 295...I-70 BETWEEN
MILE MARKERS 147 AND 158...I-78 BETWEEN MILE MARKERS 0 AND 8...I-81
BETWEEN MILE MARKERS 1 AND 110...I-83 BETWEEN MILE MARKERS 1 AND
50...I-283.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...THE HARRISBURG
EXPRESSWAY...THE HARRISBURG AIRPORT CONNECTOR...STATE HIGHWAY 283...
ROUTE 11...ROUTE 11/15...ROUTE 15...ROUTE 22...ROUTE 30...ROUTE
209...ROUTE 222...ROUTE 322...ROUTE 322/22...ROUTE 422...ROUTE 522...
STATE ROAD 41...STATE ROAD 94...STATE ROAD 97...STATE ROAD 501.

LAT...LON 4004 7851 4025 7751 4038 7710 4071 7656
      4055 7614 4051 7625 4049 7643 4014 7587
      4011 7593 4004 7593 3996 7599 3987 7598
      3977 7606 3972 7610 3971 7624 3972 7810

FORECASTER: JUNG

The radar

The State College radar (KCCX), 147 km away, was scanning. The volume nearest the first event began at 22:05 UTC.

Open the radar archive at this moment

Event by event

10 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Lebanon

When
June 3, 5:05 PM EST
Where
Lebanon County, 1.48 mi SSW of Sand Hill
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Public
Coordinates
40.350, -76.440

Thunderstorm winds estimated near 60 mph knocked down a few large trees near Lebanon.

Thunderstorm Wind, Lebanon

When
June 3, 5:07 PM EST
Where
Lebanon County, 0.69 mi N of Lebanon
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
State Official
Coordinates
40.340, -76.420

Thunderstorm winds estimated near 60 mph knocked down trees in Lebanon.

Thunderstorm Wind, Elk

When
June 3, 5:10 PM EST
Where
Elk County, 5.42 mi WSW of Hallton
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
State Official
Coordinates
41.360, -79.040

Thunderstorm winds estimated near 60 mph knocked down trees and limbs in Millstone Township near SR 949 along the Jefferson County line.

Thunderstorm Wind, Lancaster

When
June 3, 5:10 PM EST
Where
Lancaster County, 1.58 mi W of Newville
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Trained Spotter
Coordinates
40.150, -76.660

Thunderstorm outflow estimated near 60 mph knocked down utility wires and large tree limbs near Elizabethtown.

Thunderstorm Wind, York

When
June 3, 5:15 PM EST
Where
York County, 0.87 mi NW of York
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
State Official
Coordinates
39.960, -76.730

Thunderstorm winds estimated near 60 mph blew roofs off of two residential homes in York.

Thunderstorm Wind, McKean

When
June 3, 5:19 PM EST
Where
McKean County, 0.86 mi SW of Custer City
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
State Official
Coordinates
41.890, -78.680

Thunderstorm winds estimated near 60 mph knocked down trees along SR 770 southwest of Bradford.

Thunderstorm Wind, Lancaster

When
June 3, 5:50 PM EST
Where
Lancaster County, 0.53 mi E of Quarryville
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
State Official
Coordinates
39.900, -76.160

Thunderstorm winds estimated near 60 mph knocked down trees and utility wires in Quarryville.

Thunderstorm Wind, Centre

When
June 3, 6:35 PM EST
Where
Centre County, 0.87 mi NW of State College
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
NWS Employee
Coordinates
40.790, -77.860

Thunderstorm winds estimated near 60 mph knocked down trees and utility wires along Westerly Parkway in State College.

Thunderstorm Wind, Mifflin

When
June 3, 6:50 PM EST
Where
Mifflin County, 0.87 mi SW of Milroy
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
State Official
Coordinates
40.710, -77.590

Thunderstorm winds estimated near 60 mph blew a roof off of a residential home in Milroy. The damaging winds also knocked down several trees.

Thunderstorm Wind, Mifflin

When
June 3, 7:00 PM EST
Where
Mifflin County, Lewistown
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
40.600, -77.570

Thunderstorm winds estimated near 60 mph knocked down trees and utility wires in Lewistown. The emergency manager reported multiple locations with trees and wires down in the county.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2012Every state in 2012This day in weather historyWarnings in Pennsylvania, June 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 375041, 375042, 375043, 375044, 375045, 375046, 375047, 375048, 375049, 375050.